Hail, Natrona
- When
- August 26, 3:07 PM MST
- Where
- Natrona County, 8 mi W of Casper
- Measured
- 2 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.833, -106.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 26, 12:53 PM MST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 153 PM MDT SAT AUG 26 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY LATE SUMMER UPPER LOW IS CREATING CLASSIC LATE AUGUST WEATHER ACROSS CENTRAL AND WESTERN WYOMING TODAY. HAIL IN THE SOUTH...SNOW IN THE WESTERN MOUNTAINS ABOVE 8000 FEET...FIRES AND EVERYTHING IN BETWEEN. CURRENT SEVERE THUNDERSTORM WATCH FOR SWEETWATER COUNTY RUNS UNTIL 8 PM. COULD SEE SOME OF THESE ACTIVE STORMS EVEN LIFT FURTHER NWD AS UPPER LOW GRADUALLY SHIFTS EWD. WILL HAVE TO WATCH ERN FREMONT AND NATRONA LATER ON FOR MORE ACTIVE STORMS. HAVE HIT THE GRIDS HARDER WITH LIKELY POPS IN THE SOUTH AND EAST THIS EVENING. UPPER LOW WILL BE SLOW TO MOVE OUT SO WILL LINGER CHANCE POPS IN THE ERN ZONES AND EVEN SOME IN OUR CNTRL ZONES THROUGH SUNDAY. DRIER NW FLOW WILL GRADUALLY WORK IN BY MONDAY WITH DRY CONDITIONS EXPECTED INTO TUESDAY. HOWEVER...ATMOSPHERE WILL BEGIN TO DESTABILIZE AGAIN AND IF ENOUGH MOISTURE LINGERS IT COULD COUNTER THE MID LEVEL WARMING AND CREATE SOME AFTERNOON CONVECTION MONDAY AND OR TUESDAY. LATER SHIFTS CAN GIVE THIS SOME MORE THOUGHT. TEMPERATURES WILL GRADUALLY REBOUND THROUGH THE PERIOD. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY UPPER RIDGE FOR TUE AND WED AHEAD OF WHAT APPEARS TO BE ANOTHER COMPLEX TROUGH FOR THU AND FRI. THEN DRY NEXT SATURDAY. GFS IS FASTER WITH THINGS THAN ITS RUN LAST NIGHT. ECMWF IS QUITE DIFFERENT WITH ITS HANDLING OF THE TROUGH FROM PREVIOUS RUNS AND WILL NOT BE TRUSTED TONIGHT. UKMET IS FASTER WITH TROF THU THAN GFS OR ECMWF MODEL. HAVE OPTED TO KEEP FORECAST DRY TUE AND WARM TO HOT. WILL BRING IN ISOLATED STORMS TO THE WESTERN MTS WED PM AND EVENING WITH A SLIGHT INCREASE IN SHOWERS AND STORMS LATE WED NIGHT INTO THE NW MTS. DECIDED TO BRING A CHANCE OF PRECIP TO ALL AREAS THU/THU NIGHT WITH BETTER CHANCE IN THE MTS AS TROUGH MOVES INTO AREA. IF GFS TIMING IS THE BEST THEN SOME LINGERING SHOWERS AND STORMS WILL OCCUR OVER THE NORTH FRIDAY. WENT DRY FRI NIGHT AND NEXT SATURDAY BASED ON TROUGH EXITING THE AREA. WARM TO HOT AND BREEZY WED THEN COOLER THU AND FRI WITH TROUGH PASSAGE...THEN A LITTLE WARMER NEXT SAT. && RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SKRBAC LONG TERM...AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 120 PM MDT SAT AUG 26 2006 WYZ001>020-022>030-271100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 120 PM MDT SAT AUG 26 2006 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SWEETWATER COUNTY UNTIL 8 PM THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN AN ACTIVE DAY FOR THUNDERSTORMS ACROSS PORTIONS OF SOUTHERN AND CENTRAL WYOMING. A FEW OF THESE STORMS ACROSS SWEETWATER... SOUTHEAST FREMONT AND POSSIBLY INTO NATRONA COUNTY MAY CONTAIN LARGE HAIL BIGGER THAN A PENNY...GUSTY WIND TO 40 MPH AND VERY HEAVY RAIN. STAY TUNED FOR ANY FUTURE STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE FIRST SNOW OF THE SEASON HAS ALSO OCCURRED OVER THE SOUTHWEST MOUNTAINS WITH ADDITIONAL LIGHT SNOW AND THUNDERSTORMS EXPECTED INTO THE EVENING HOURS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ELSEWHERE ACROSS WESTERN AND CENTRAL WYOMING. THESE STORMS WILL BE CAPABLE OF GUSTY WINDS OVER 40 MPH...BRIEF HEAVY RAIN...SMALL HAIL...AND FREQUENT LIGHTNING. RAINFALL AMOUNTS OVER HALF AN INCH ARE POSSIBLE IN SOME LOCATIONS...WITH MINOR FLOODING POSSIBLE ON RELATIVELY DRY SURFACES. FREEZING TEMPERATURES CAN BE EXPECTED AT ELEVATIONS ABOVE TEN THOUSAND FEET TONIGHT AS COLD AIR MOVES OVER THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STORM SYSTEM WILL MOVE FROM NORTHERN UTAH INTO NORTHERN COLORADO ON SUNDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUES THROUGH SUNDAY EVENING...WITH CLEARING FROM WEST TO EAST. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...STRONG WIND GUSTS OR HEAVY RAIN. PLEASE REPORT ANY HIGHER ELEVATIONS SNOW ALSO. THANK YOU. TEAM RIVERTON
The Riverton/Lander radar (KRIW), 166 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529571.